Alert archive / Indiana / Flash Flood Warnings in 2000
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 27, 2000, 4:46 AM CDT for Gibson County, Indiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 27, 2000, 4:46 AM CDT (09:46 UTC)
- Expired
- Aug 27, 2000, 6:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 270951 FFWPAH INC051-271145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 446 AM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... GIBSON COUNTY IN SOUTHWEST INDIANA * UNTIL 645 AM CDT * AT 446 AM CDT...RADAR INDICATED THUNDERSTORMS ACROSS THE NORTHERN TIER OF GIBSON COUNTY MOVING SOUTHEAST AROUND 30 MPH. THESE THUNDERSTORMS WERE DEVELOPING AND MOVING ACROSS THE SAME AREA AND RADAR ESTIMATES THAT OVER 3 INCHES OF RAINFALL HAS OCCURRED OVER THE NORTH AND EASTERN SECTIONS OF THE COUNTY. * THUNDERSTORMS ACROSS SOUTHEAST ILLINOIS ARE EXPECTED TO CONTINUE MOVING ACROSS THE WARNING AREA THROUGH 600 AM. ANOTHER INCH OF RAINFALL COULD OCCUR WHERE SEVERAL INCHES HAS ALREADY FALLEN SINCE MIDNIGHT. * LOCATIONS MOST LIKELY AFFECTED BY THE WARNING INCLUDE PATOKA... PRINCETON AND OAKLAND CITGY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3843 8750 3823 8749 3828 8775 3843 8778
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:30 PM CDT, 15 hours 16 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM CDT, 15 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SAT AUG 26 2000 LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING TSRA'S REMAINING. 12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO. EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS AND STAY TO WARM SIDE OF LOWS. .PAH...NONE. KH x
In the hours before
Special weather statement, Aug 27, 2:00 AM CDT, 2 hours 46 minutes before
INZ087-088-KYZ018-019-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SUN AUG 27 2000 AT 200 AM...DOPPLER RADAR DETECTED THAT THE LEADING EDGE OF A LINE OF INTENSE THUNDERSTORMS WAS FROM 5 MILES WEST OF BOONVILLE TO NEAR CHRISNEY...MOVING SOUTHEAST AROUND 30 MPH. THE STORMS WILL BE MOVING ACROSS THE OHIO RIVER INTO THE WESTERN KENTUCKY COUNTIES OF HENDERSON AND DAVIESS. EXPECT WIND GUSTS 40 TO 50 MPH...SMALL HAIL AND VERY HEAVY RAIN IN HENDERSON AND OWENSBORO BETWEEN 200 AND 300 AM. WIND GUSTS TO 50 MPH CAN BRING LIMBS DOWN AND CAUSE SPORADIC POWER OUTAGES. THE FREQUENT LIGHTNING ASSOCIATED WITH THESE STORMS MAY ALSO KNOCK OUT POWER IN A FEW LOCATIONS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 27, 2:44 AM CDT, 2 hours 2 minutes before
ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 270830- SPECIAL WEATHER STATEMENT...CORRECTION TO TEXT NATIONAL WEATHER SERVICE PADUCAH KY 244 AM CDT SUN AUG 27 2000 STRONG THUNDERSTORMS WILL MOVE ACROSS MCLEAN COUNTY IN WESTERN KENTUCKY THROUGH 315 AM. EXPECT WIND GUSTS UP TO 50 MPH...WHICH MAY BRING DOWN LIMBS. THE GUSTY WIND AND FREQUENT LIGHTNING MAY ALSO BE CAPABLE OF SPORADIC POWER OUTAGES AS WELL. ACROSS THE REST OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY...SCATTERED THUNDERSTORMS WILL CONTINUE. THE STRONGEST STORMS WILL MOVE ACROSS WABASH...GIBSON AND PIKE COUNTIES THROUGH 330 AM. MOVEMENT OF ALL THE ACTIVITY WILL CONTINUE SOUTHEAST AT 40 MPH. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM FOR MUCH OF SOUTHEAST ILLINOIS...ALL OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY. CONTINUE TO MONITOR WEATHER CONDITIONS CLKOSELY...IN CASE A WARNING NEEDS TO BE ISSUED.
Local storm report, Aug 27, 2:45 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT SUN AUG 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 AM 1.5 SE REED KY WIND DAMAGE
08/27/00 HENDERSON TREE DOWN ON CAR ON U.S.
HIGHWAY 60, JUST WEST OF
HENDERSON-DAVIESS CO. LINE
KESLocal storm report, Aug 27, 3:25 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT SUN AUG 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 AM 10 W OWENSBORO KY WIND DAMAGE
08/27/00 DAVIESS TREE FELL BLOCKING HIGHWAY
60
0258 AM UTICA KY WIND DAMAGE
08/27/00 DAVIESS_ LIMBS AND POWER LINES DOWNLocal storm report, Aug 27, 4:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
405 AM CDT SUN AUG 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 AM POSEYVILLE IN WIND DAMAGE
08/27/00 POSEY TRAILER BLOWN OVER...
NUMEROUS REPORTS OF TREES
DOWN NORTHERN PART OF THE
COUNTY
0200 AM EVANSVILLE IN WIND DAMAGE
08/27/00 VANDERBURGH TREE FELL ON HOUSE...
SEVERAL OTHER REPORTS OF
TREES/POWER LINES DOWN
0215 AM NEWBURGH IN WIND DAMAGE
08/27/00 WARRICK TREES DOWN MEASURED 60 MPH
WIND ON WIND EQUIPSpecial weather statement, Aug 27, 4:34 AM CDT, 12 minutes before
KYZ018>020-271100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CDT SUN AUG 27 2000 ...STRONG THUNDERSTORM OVER SOUTHERN HENDERSON COUNTY... AT 435 AM RADAR SHOWED A STRONG THUNDERSTORM OVER SOUTHERN HENDERSON COUNTY IN THE VICINITY OF NIAGARA. THE STORM WILL MOVE SOUTHEAST AT 35 MPH INTO MCLEAN COUNTY THROUGH 515 AM. EXPECT LOCAL WIND GUSTS UP TO 45 MPH...WHICH MAY BRING DOWN SOME TREE LIMBS. THE GUSTY WIND AND FREQUENT LIGHTNING MAY ALSO BE CAPABLE OF PRODUCING SPORADIC POWER OUTAGES. HEAVY DOWNPOURS WILL CAUSE LOCAL FLOODING OF LOW LYING AREAS...AND PONDING OF WATER ON ROADWAYS. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 60x0 AM FOR MUCH OF SOUTHEAST ILLINOIS...ALL OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY. CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY...IN CASE A WARNING NEEDS TO BE ISSUED. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:41 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 49 min |
Nearby
Flash Flood Warnings in Indiana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.